7 doctors weighed in:
When you first begin ssri's, do you experience sleep disturbances and psychomotor agitation?
7 doctors weighed in

Dr. Marsha Davis
Internal Medicine
3 doctors agree
In brief: Sometimes
It can be a side effect an a reason to move on to another medication.
You should call the doctor and discuss the problem. Most people do not experience that problem.

In brief: Sometimes
It can be a side effect an a reason to move on to another medication.
You should call the doctor and discuss the problem. Most people do not experience that problem.
Dr. Marsha Davis
Dr. Marsha Davis
Thank
1 comment
Dr. Cyma Khalily
Could be a side effect. Want to start on low doses and increase very slowly. I agitation persists or worsens may need to consider switch to new antidepressant or different diagnosis such as Bipolar Disorder
Dr. Beverly Dexter
Clinical Psychology
1 doctor agrees
In brief: SSRIs and sleep
Sometimes people will experience an increase in insomnia but that should go away.
But if you have increased insomnia for more than a couple of weeks talk to your prescribing doctor. If agitation is significant let your doctor know right away--they may decide to have you try a different med. But strongly encourage you to talk to your doc and not just abruptly stop meds.

In brief: SSRIs and sleep
Sometimes people will experience an increase in insomnia but that should go away.
But if you have increased insomnia for more than a couple of weeks talk to your prescribing doctor. If agitation is significant let your doctor know right away--they may decide to have you try a different med. But strongly encourage you to talk to your doc and not just abruptly stop meds.
Dr. Beverly Dexter
Dr. Beverly Dexter
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
108,000 doctors available
Read more answers from doctors